With free registration, you can ask and answer questions in our HYSTERECTOMY forum community, get free booklets, access Hysterectomy Checkpoints and more. You are not alone. The HysterSisters are here for you. Join us today!
I'm 3 weeks post op and thought I was doing pretty good, except I have had 2 nights of extreme stomach pain. Last week and now last night. Both times horrible stabbing pains about 2-3 inches above the belly button and then pretty bad nausea. In fact got my DS up at 5am this morning to go to the ER, then took a xanax and I settled down. I haven't called the DR yet, I don't want to sound like a whiney baby. I'm wondering if it could be too much fiber in my system. I've been eating oat bran cereal every day and then drinking a glass of metamucil, because I wanted to keep my stools soft, but now they are almost too soft. Could I be messing up my system w/too much fiber? Also I noticed last night it seemed like I wasn't passing gas at all. It seemed like when my bowels were harder to pass, I wasnt having these horrible pains. Right now I feel okay, but am at a loss as what to think. I also started on 500mg of magnesium due to aching leg muscles and have started on estrace, but had these horrible stabbing pains last week and that was before I started the estrace. I decided to go back to more soft foods starting today, but I'm kinda at my wits end. Then the big question is which doctor do I call, My GYN who did the surgery, my family doctor, or my gasterologist? Until I had these stomach pains I thought I was recovering great, now I feel like I'm sliding downhill. DH is out of town until next week, so I don't have him to cry on. DS was really sweet, after I told him I was feeling better and didn't need to go to the ER, he offered to stay upstairs w/me (his bedroom is in the basement) and then gave me a hug. Do I need to add more calcium to my diet? I'm not really good at dairy products and had been taking a VIACTIV which is a calcium chewable, but then a friend told me that it can constipate you, so I quit, could that be causing any problems - lack of calcium? I' m kinda panicky right now. Thanks!
I'm sorry you are feeling kinda lousy right now, but also realise you are really early on in your recovery. BUT, I do think you should call your Gyn who did the surgery, as any new pain should be reported. I would tell him/her what you have been taking, and let the Dr. see what should or maybe should not be done. I felt worse at three weeks for some reason than the first two, don't really know why! But again NEW pain has to be reported just to be safe. I too take xanax, and find thank God it keeps me from freaking out, so I'm glad you have that to help you. Please let us know...and make that call!!! Hugs and good healing to you....Tickles
Tickles is right - you really should call your dr. I dont have any experience with stomach pain , hopefully some others will come along to share they're experience.
Please keep us updated on how you are doing & let us kniw what your dr. says.
Thanks for the replies. I called both my family DR and Gyn to see what they had to say. My family DR thinks it still could be gas pains and prescribed bentyl for the spasms. My Gyn called and said that it possibly could be the bowels and gas pains, he suggested hot baths and a heating pad and to keep an eye on it and to note if my bowels changed, or if I started to run a fever. He said to be sure to go to the ER if it happened again and if it was really unbearable as they would be able to run tests and see what it could be. He said I could or would be having aches and pains for several months to come. He reminded me that I had just had major abdominal surgery and with any surgery there stood a chance of scar tissue or adhesions. I didn't want to hear that! He was concerned and was glad I had called. Said he would rather be ahead of the game if something was wrong, but he doubted it. I also talked to a friend who had a TAH/BSO last year and she said she had the same type of pain about 4-6 times and her DR said it was due to moving everything around and that the rest of the organs were settling in the space that the uterus, ovaries and tubes used to be. She said a heating pad helped tremendously. I've been resting all afternoon w/a heating pad and it does make my tummy feel better. I'm keeping my fingrs crossed that since I've only had it a couple of times since surgery and not all the time that it is something that will go away.
I too am three weeks post TAH - and have just come on to the site this morning to ask about some pain - centre of my stomach - up to by belly button - and there was your question too! I feel stronger and don't feel this new pain is deep within but it is definitely there - and accompanied by a new surface tenderness below my ( healed ) wound area - almost stingy to the touch. I hope yours has subsided since you posted - I feel better if I lie down and I wondered if my moving around quite a bit now could be putting pressure on my internal sutures - or could it just be the healing process - paracetamol is hardly helping at all. What about you? Best wishes
Just went to the dr. this afternoon for just this sort of pain. He said it's usually at the top and/or the bottom of the incision and that it's where they tie knots to start their running sutures. He said that, as they dissolve and you're developing new tissue there, it's really common to get this discrete pain. Mine has been so bad I've used more pain meds in the last week than I used in the entire two weeks before!